Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 16, 2011, 4:00 PM EDT for Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2011, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 16, 2011, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479 WWUS82 KMFL 162000 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 400 PM EDT SAT JUL 16 2011 FLZ067-068-162045- INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 400 PM EDT SAT JUL 16 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 445 PM EDT * AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF ROYAL PALM BEACH. THIS STORM WAS MOVING SOUTH AROUND 5 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2669 8017 2668 8034 2685 8038 2685 8021 TIME...MOT...LOC 1959Z 180DEG 0KT 2673 8029 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:06 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 16, 3:06 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 306 PM EDT SAT JUL 16 2011 .DISCUSSION...SATELLITE IMAGERY SHOWS A TROUGH ALIGNED ACROSS NORTH FLORIDA EXTENDING INTO THE WESTERN ATLANTIC WITH SPIN NOTED EAST OF JAX ALONG ABOUT 79 WEST LONGITUDE. THE GFS/ECMWF MODEL CONSENSUS IS FOR THIS FEATURE TO DRIFT SOUTH TO OFF THE EAST CENTRAL FL COAST TOMORROW THEN REMAINING NEARLY STATIONARY THERE ON MONDAY BEFORE SLOWLY MOVING NORTHEAST AND AWAY FROM THE AREA ON TUESDAY. HAVE BASED THE FORECAST ON THIS SCENARIO. NHC JUST GIVES A SLIGHT CHANCE OF TROPICAL DEVELOPMENT. AS THIS FEATURE DRIFTS CLOSER TO THE AREA...MOISTURE INCREASES FROM THE NORTH WITH PWATS INCREASING INTO THE 2-2.2 INCH RANGE. MEANWHILE THE LOW/MID LEVEL FLOW BECOMES MORE WESTERLY SO THE STORM STEERING FLOW WILL BE TOWARDS THE ATLANTIC COAST...ESPECIALLY ON MON-TUE AS THE WESTERLY LOW LEVEL FLOW BECOMES MORE ESTABLISHED. MOS POPS HAVE INCREASED ON THE 12Z RUN FOR THE ATLANTIC COAST SUN- MON. GIVEN THE EXPECTATIONS OF INCREASING MOISTURE AND THE PROXIMITY TO THE TROUGH/WEAK LOW OVER THE NEXT FEW DAYS...AND THE WESTERLY STEERING FLOW...HAVE INCREASED POPS ATLANTIC COAST OVER THE NEXT FEW DAYS...AND TRENDED CLOUD COVER UP AS WELL. THE LATER PORTION OF THE FORECAST WAS UNCHANGED AS CLIMO CONDITIONS ARE FORECAST. GFS SHOWS THE ATLANTIC RIDGE ALIGNED OVER SOUTH FL WITH THE ECMWF OVER THE FL STRAITS. STORMS LIKELY WILL FOCUS INTERIOR BUT DIRECTION OF MOVEMENT IS IN QUESTION...DEPENDING ON WHERE THE RIDGE AXIS ALIGNS. EITHER WAY LIGHT STEERING FLOW WILL FOCUS TSTORMS INTERIOR EACH DAY. && .MARINE...TRANQUIL CONDITIONS ARE FORECAST TO CONTINUE WITH A LIGHT TO GENTLE WIND FLOW PREVAILING THROUGH THE PERIOD AND LOW SEAS EXPECTED. SHOULD A LOW DEVELOP OFF THE EAST CENTRAL FL COAST THE NEXT FEW DAYS...WINDS COULD BE SOMEWHAT HIGHER THAN FORECAST...THOUGH PROBABILITIES FOR THIS ARE LOW. && .FIRE WEATHER...RH'S WILL CONTINUE TYPICALLY HIGH FOR SUMMERTIME SO NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 75 89 / 20 50 40 50 FORT LAUDERDALE 79 90 78 89 / 20 50 40 50 MIAMI 78 90 77 89 / 20 50 40 50 NAPLES 76 90 75 89 / 40 40 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...57/GREGORIA AVIATION/RADAR/FIRE...71/JE
Hazardous weather outlook, Jul 16, 10:55 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1055 AM EDT SAT JUL 16 2011 FLZ063-066>075-168-172>174-170400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1055 AM EDT SAT JUL 16 2011 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON, FOCUSED INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE SEA BREEZES THIS AFTERNOON WITH MOVEMENT BEING SLOW AND ERRATIC. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING STRIKES, BRIEF HEAVY RAINFALL AND GUSTY WINDS. WATERSPOUTS: THE COMBINATION OF LIGHT LOW LEVEL WINDS AND LOW LEVEL CLOUD CONVERGENCE BANDS ACROSS THE LOCAL ATLANTIC AND GULF WATERS WILL RESULT IN A SLIGHT RISK OF WATERSPOUTS ACROSS THE LOCAL WATERS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH. FLOODING: A SLOW STORM MOTION COULD RESULT IN LOCALLY HEAVY RAINS, WHICH IN TURN, COULD RESULT IN MINOR FLOODING IN POORLY DRAINED AREAS AND ON SOME ROADWAYS. TEMPERATURES: MAXIMUM HEAT INDEX READINGS WILL REACH 100 TO 105 DEGREES ACROSS SOUTH FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY...MAINLY ACROSS THE INLAND LOCATIONS WITH THE LOW LEVEL EASTERLY WIND FLOW IN PLACE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jul 16, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 400 PM EDT SAT JUL 16 2011 FLZ067-068-162045- INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 400 PM EDT SAT JUL 16 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 445 PM EDT * AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF ROYAL PALM BEACH. THIS STORM WAS MOVING SOUTH AROUND 5 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2669 8017 2668 8034 2685 8038 2685 8021 TIME...MOT...LOC 1959Z 180DEG 0KT 2673 8029 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:52 PM EDT | Special Weather Statement | MFL | Monroe | 23 min |
| Jul 16, 5:39 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| Jul 16, 5:48 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 17 min |
| Jul 16, 5:50 PM EDT | Special Weather Statement | MFL | Glades | 25 min |
| Jul 16, 5:52 PM EDT | Special Weather Statement | MFL | Monroe | 23 min |
| Jul 16, 6:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Jul 16, 6:13 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Jul 16, 6:19 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jul 16, 6:32 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 16, 6:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 16, 7:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Jul 16, 7:24 PM EDT | Special Weather Statement | MFL | Hendry | 66 min |
| Jul 16, 7:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.